New to hypothyroidism
I am really new to this diagnosis.
Well welcome Theresa
This is a fab place to start. There are topics you might want to know more about on the right hand side, and if you can't find the answer there, or through a search (at the very top right hand side,) ask away. I probably won't help much as I'm not very wise but there are many many wise and generous people on the forum who can help.
We're here under the auspices of Thyroid UK and that's another great resource, here thyroiduk.org.uk/tuk/
Don't worry too much - that will makes everything worse ! For the moment, take your levothyroxine, await your blood test and don;t despair if you don;t feel well straight away - this is a condition where improvements are typically s l o w
Welcome to the forum, loads of help around and yes everything in the thyroid world tends to move slowly. It's down to the fact that each dose takes around 5 weeks to fully get into the system so retests needed after 6 weeks and increases as necessary then keep repeating at each dose (25 mcg) change till you hit the dose that is right for you. Read all you can on the Thyroid UK site. It's a lot to take in at first but shout out if there is anything you don't understand. Nothing is too trivial- we have all been there!
Get into the habit of asking for a print out of your results, then you can post them for comments and it will also help you to see what is happening.
Thank you. That is really slow every six weeks. I am willing to stick this out to keep up my health.
Sadly it's not something we can speed up on and is the only accurate way yo do it. It's because the drug slowly builds up in that time and if we tested earlier and it said what was happening then we would be likely to increase again and run the risk of ending up over medicated. Trust me you don't want to do that-it's awful and can be dangerous. Having done that you would need to drop back again possibly even lower than you were before so taking even longer to get anywhere near normal. So slowly is quicker than getting it wrong!
Hello everyone, well today I had a very bad reaction to the medicine. My head felt like someone was squeezing it. I lost brain function for a minute and my thoughts went stupid. I couldn't think at all. I drank a couple of glasses of water and called my doctor. He said to stop the medicine a together. So now I am not on any meds for thyroid. What do I do now????
Your doctor I hope is waiting for it to get out of your system. Has he said anything else? I should make another appointment, ask him what he though had happened and what do you do now. I can't see mention of what dose he started you on. Normal starting dose is 25 or 50 to get you body used to it. If you are taking more then it's been a shock to your system and may be the doctor is a bit clueless, many can be. And did he explain how to take it properly? That's usually gist thing in the morning on an empty stomach with a glass full of water then eating nothing though can drink more water for an hour. I'm suspecting he has thrown you in at the deep end but if you could tell us things like your dose we may be able to help more.
Your doctor though has a duty of care so he must sort this out for you but may be he needs to send you to someone who does understand what to do like an endocrinologist who specialize in this and diabetics but short term if you can give us more info we may be able to help you more. It could be something like an allergy to the fillers so it might be worth talking to a pharmacist about that. Usually allergies though manifest as itching, sickness or a rash.
Well he put me on 50 mg of it but I am also taking HIV meds with it. I only took two days of it. The first day I took it at 5:30 am and then took the HIV meds around 10am. No reaction. The second day. Did the same and about 11:30 my head started to feel like someone was squeezing it. I got brain fog so bad that I could not talk, and I couldn't think to walk straight. I drank like the glasses of water. And about ten min later it slightly subsided. I called my doctor immediately he said stop taking it. Come see him later on in the month then and he will maybe lower the dose but stop taking it. I have been on HIV meds for ten years. I think that all the chemicals reacted to each other. Very deadly reaction for me. I am now trying holistic herbal meds now.
May have to take the meds further apart
Okay. But I am going to wait to take anything else right now. I think my body needs a break from all the meds. Except for the HIV meds. My body doesn't do well with all the different things attacking it at once.
Yes they take some juggling and I think must be a bit of trial and error. Hope you get things to work for you.
Okay so many things going on, I went on the internet and looked to see side affects. And the other meds. And they did a panel on people with HIV and taking levothyroxine and they have confirmed cases of people having very adverse side affects with certain meds for HIv. So I have to go back and change the thyroid meds so that things will work out for me. I am so drained. Fatigue and sleep deprived.
had to sit down again. Then yesterday I had a really big paranoia episode that left me a wreck for about...
better/stabilise and that was it. Thanks DEC-2017 - diagnosis, prescribed 25mcg levothyroxine, increased to...
just my thyroxine level doesn't really seem that low. I felt really ill and started having seizures at...